zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A report on canonical null curves and screen distributions for lightlike geometry. (English) Zbl 1117.53019
The paper under review is a survey paper which can serve as a reference to researchers in light-like geometry and also can stimulate further research on finding more cases of canonical null curves and screens for light-like geometry. The general theory of light-like submanifolds makes use of a non-degenerate screen distribution which is not unique and, therefore, the induced objects (starting from null curves) depend on the choice of a screen, which creates a problem. The main goal of this paper is to report on the existence of a canonical representation of null curves of Lorentzian manifolds and the choice of a canonical or a good screen for large classes of lightlike hypersurfaces of semi-Riemannian manifolds. The author also proves a new theorem on the existence of an integrable canonical screen, subject to a geometric condition, and supported by a physical application.

53B25Local submanifolds
53C50Lorentz manifolds, manifolds with indefinite metrics
53B50Applications of local differential geometry to physics
Full Text: DOI
[1] Akivis, M.A., Goldberg, V.V.: On some methods of construction of invariant normalizations of lightlike hypersurfaces. Differential Geom. Appl. 12(2), 121--143 (2000) · Zbl 0965.53022 · doi:10.1016/S0926-2245(00)00008-5
[2] Atindogbe, C., Duggal, K.L.: Conformal Screen on Lightlike Hypersurfaces. Int. J. Pure Appl. Math. 11(4), 421--442 (2004) · Zbl 1057.53051
[3] Beem, J.K., Ehrlich, P.E.: Global Lorentzian Geometry. Marcel Dekker, New York (1981) (Second edn. with Easley, K. L. 1996) · Zbl 0462.53001
[4] Bejancu, A.: Geometry of CR-submanifolds. Reidel, Amsterdam, The Netherlands (1986) · Zbl 0605.53001
[5] Bejancu, A.: A canonical screen distribution on a degenerate hypersurface. Sci. Bull. Ser. A, Appl. Math. Phys. 55, 55--61 (1993) · Zbl 0855.53032
[6] Bejancu, A.: Lightlike curves in Lorentz manifolds. Publ. Math. Debrecen 44(f.1-2), 145--155 (1994) · Zbl 0832.53016
[7] Bejancu, A., Duggal, K.L.: Degenerate hypersurfaces of semi-Riemannian manifolds. Bul. Inst. Politeh. Iasi 37, 13--22 (1991) · Zbl 0808.53015
[8] Bejancu, A., Duggal, K.L.: Lightlike submanifolds of semi-Riemannian manifolds and applications. Kluwer, Dordrecht 364 (1996) · Zbl 0848.53001
[9] Bejancu, A., Ferrández, A., Lucas P.: A new viewpoint on geometry of a lightlike hypersurface in a semi-Euclidean space. Saitama Math. J. 31--38 (1998) · Zbl 0982.53050
[10] Bonnor, W.B.: Null curves in a Minkowski spacetime. Tensor (N.S.) 20, 229--242 (1996) · Zbl 0167.20001
[11] Bonnor, W.B.: Null hypersurfaces in Minkowski spacetime. Tensor (N.S.) 24, 329--345 (1972) · Zbl 0233.53010
[12] Cartan, E.: La Theorie Desk Groupes Finis et Continus et la Geometrie Differentielle. Gauthier-Villars, Paris (1937) · Zbl 0018.29804
[13] Chen, B.Y.: Geometry of Submanifolds. Marcel Dekker, New York (1973) · Zbl 0262.53036
[14] Cöken, A.C., Ciftci, Ü.: On the Cartan curvatures of a null curve in Minkowski spacetime. Geom. Dedicata 114, 71--78 (2005) · Zbl 1082.53017
[15] Duggal, K.L.: Lorentzian geometry of CR-submanifolds. Acta. Appl. Math. 17, 171--193 (1989) · Zbl 0692.53025 · doi:10.1007/BF00046823
[16] Duggal, K.L.: On scalar curvature in lightlike geometry. J. Geom. Phys. 57, 473--481 (2007) · Zbl 1107.53047 · doi:10.1016/j.geomphys.2006.04.001
[17] Duggal, K.L., Giménez, A.: Lightlike hypersurfaces of Lorentzian manifolds with distinguished screen. J. Geom. Phys. 55, 107--122 (2005) · Zbl 1111.53029
[18] Duggal, K.L., Jin, D.H.: Geometry of null curves. Math. J. Toyama Univ. 22, 95--120 (1999) · Zbl 0956.53015
[19] Duggal, K.L., Jin, D.H.: Half lightlike submanifolds of codimension 2. Math. J. Toyama Univ. 22, 121--161 (1999) · Zbl 0995.53051
[20] Duggal, K.L., Jin, D.H.: Null curves and hypersurfaces of semi-Riemannian manifolds. World Scientific (2007) (in press) · Zbl 1144.53002
[21] Duggal, K.L., Sahin, B.: Screen conformal half-lightlike submanifolds. Int. J. Math. & Math. Sci. 68, 3737--3753 (2004) · Zbl 1071.53041 · doi:10.1155/S0161171204403342
[22] Ferrández, A., Giménez, A., Lucas P.: Null helices in Lorentzian space forms. Internat J. Modern Phys. A16, 4845--4863 (2001) · Zbl 1003.53052
[23] Ferrández, A., Giménez, A., Lucas P.: Degenerate curves in pseudo-Euclidean spaces of index 2, 3rd International Conference on Geometry, Integrability and Quantization, pp.209-223. Coral Press, Sofia (2001) · Zbl 1020.53005
[24] O’Neill, B.: Semi-Riemannian geometry with applications to relativity. Academic, New York (1983)
[25] Jin, D.H.: Null curves in Lorentz manifolds J. of Dongguk Univ., vol. 18, pp. 203--212 (1999)
[26] Jin, D.H.: Fundamental theorem of null curve. J. Korea Soc. Math. Educ. Ser. B Pure Appl. Math. 7(2), 115--127 (2000)
[27] Jin, D.H.: Fundamental theorem for lightlike curves. J. Korea Soc. Math. Educ. Ser. B Pure Appl. Math. 10(1), 13--23 (2001) · Zbl 1051.53013
[28] Jin, D.H.: Frenet equations of null curves. J. Korea Soc. Math. Educ. Ser. B Pure Appl. Math. 10(2), 71--102 (2003) · Zbl 1203.53067
[29] Jin, D.H.: Natural Frenet equations of null curves. J. Korea Soc. Math. Educ. Ser. B Pure Appl. Math. 12(3), 71--102 (2005) · Zbl 1203.53067
[30] Kupeli, D.N.: Singular semi-Riemannian geometry. Kluwer, Dordrecht, vol. 366, (1996) · Zbl 0871.53001
[31] Leistner, T.: Screen bundles of Lorentzian manifolds and some generalizations of pp-waves. J. Geom. Phys. 56(10), 2117--2134 (2006) · Zbl 1111.53020 · doi:10.1016/j.geomphys.2005.11.010
[32] Lucas, P.: Collection of papers (with his collaborators) on null curves and applications to physics: http://www.um.es/docencia/plucas/
[33] Perlick, V.: On totally umbilical submanifolds of semi-Riemannian manifolds. Nonlinear Anal. 63, 511--518 (2005) · Zbl 1159.53342 · doi:10.1016/j.na.2004.12.033
[34] Sahin, B., Kilic, E., Günes, R.: Null helices in $ \bf{R}^{{\text{3}}}_{{\text{1}}} $ . Differ. Geom.-Dyn. Syst. 3(2), 31--36 (2001)
[35] Sharma, R.: CR-submanifolds of semi-Riemannian manifolds with applications to relativity and hydrodynamics. Ph.D. Thesis, University of Windsor, Windsor, Canada (1986)
[36] Yano, K., Kon, M.: CR-Submanifolds of Kählerian and Sasakian Manifolds. Birkhauser (1983) · Zbl 0496.53037